Yesterday I wrote about being thankful, and today I am going to do a bit of complaining. Sounds about right, doesn’t it?
I had planned on going to the gym this morning, and I had even taken my usual steps to be prepared. Yesterday I had put clean shorts and socks into my gym bag and printed off the week’s training program. After breakfast, I filled my water bottle and put it in my gym bag before heading to the bedroom to get dressed. I was half-dressed when I paused, considered my options and schedule for the week, and made the last minute decision to put off training until tomorrow. Today would have been a better choice than tomorrow, but the delay works better for the rest of the week.
Mornings have been tough since herniating a disc. Between the pain, various medications, and trouble sleeping, I wake up each morning feeling exhausted and sluggish. This morning was no exception; it was worse. My daughter asked me how long my alarm was going before I shut it off, and her question surprised me. I wasn’t even aware that it had been going off more than a few seconds.
I have a nasty headache. It is crawling up the back of my neck and piercing through my eyeballs. The headache may be at least partially due to some kind of tweak in my trapezius. Not entirely sure what happened to make my trap so sore. It was perfectly fine when I stepped into the tub for a bath yesterday morning, but by the time I was drying off to step out of the tub, I could hardly move my neck. Eventually I realized that my neck wasn’t the actual problem, but my efforts to release the sore muscles hasn’t helped.
The nerve pain running from my buttocks down to my feet has been stronger these last few days. It’s not a huge increase, definitely nothing like the pain of the first few months, but I have noticed an increase since starting on Cymbalta. The numb feeling in my left calf has also been stronger lately, along with throbbing and a burning sensation. About the only positive of being on this drug is that the pins & needles feeling in my feet is sometimes less, but apparently it takes some time to get past side effects to real benefits. Or so I’ve been hearing from others.
I did finish my cup of coffee this morning, which shouldn’t be surprising but actually is, oddly enough. For the past few days, I haven’t been able to finish a cup of coffee at all. Not even half of a cup! Of course, since starting this drug, I haven’t had much of an appetite and I’ve had frequent waves of nausea. Last night’s turkey dinner was the most I’ve eaten at one time in almost two weeks.
So there’s my complaints for the day, although most of them are daily complaints. These complaints have been “regular” life for me for many months, so much so that they almost don’t even feel like complaints to me anymore. They are just facts. But I do get to spend another day with my daughter before sending her back to school. I have a short work shift later today and a short work week ahead. There is turkey and pumpkin pie leftovers to eat. A Star Wars marathon is playing on the television. Maybe I’ll even attempt a second cup of coffee!